Tennessee, 2007

Tornado in Tennessee, April 26, 2007

April 26, 2007 · NWS OHX · 1 event in 1 county or zone

7 miles west northwest of Crossville. Several trees were uprooted and a roof was partially torn off a mobile home.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A mini-supercell produced an EF0 tornado about 10.7 miles west northwest of Crossville. Several trees were uprooted and a roof was partially torn off a mobile home. This was the only tornado reported during the Tornado Watch. A stronger EF1 tornado occurred later that afternoon in New Tazewell, TN in East Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 26, 2:50 PM CST, 0 minutes earlier.

Area forecast discussion, Apr 26, 2:50 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT THU APR 26 2007

.SHORT TERM (TONIGHT-SAT NIGHT)...
HEATING BUILT S/B CAPES TO 1200 J/KG EAST OF NASHVILLE THIS
AFTERNOON. COLD AIR ALOFT AND STEEP LOW LEVEL LAPSE RATES HELPED
DEVELOP CONVECTIVE STORMS DESPITE DRY ADVECTION. STRONGER UPDRAFTS
MAY PRODUCE LARGE HAIL IN THE PLATEAU THE NEXT FEW HOURS. WIND
PROFILES SHOW THAT SOME STORMS MAY ROTATE. TORNADO WATCH POSTED
UNTIL 27/03Z EAST MID TN.

RAIN CHANCE QUICKLY DECREASES THIS EVENING WITH NOCTURNAL COOLING AND
DRIER AIR. MID LVL FLOW SHIFTS WEST AND SFC WINDS SHOULD DIMINISH
TO AROUND 5 MPH.

COOLER AIR ALOFT MARCHES IN FRI AND MOS ON TARGET. UPR WAVE MOVES
OVR SFC HIGH AND BRINGS ANOTHER BATCH OF MOISTURE SAT. SFC FLOW
REMAINS NORTHWEST TO NORTH SAT...AND EXPECT SCATTERED SHOWERS AT
BEST.

.LONG TERM (SUN-THU)...
BULK OF EXTENDED FORECAST IS DRY WITH LARGE DIURNAL TEMP SWINGS.
SFC HIGH PRES LOOKS DOMINANT ACR THE SOUTHEAST STATES WITH FRONTAL
SYSTEMS FURTHER NORTH. UPR RIDGING SUPPORTS THE DRY PATTERN...BUT
MID WEEK TROUGHING SUPPORTS LOW THUNDER POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    54  66  52  72 /  10  10  20  30
CLARKSVILLE  52  65  53  71 /  10  10  30  30
CROSSVILLE   52  63  50  66 /  50  10  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Apr 26, 4:30 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU APR 26 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Apr 26, 1:45 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT THU APR 26 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-262100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
245 PM CDT THU APR 26 2007

...SCATTERED STRONG THUNDERSTORMS IN MIDDLE TENNESSEE...

AT 245 PM...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS PARTS OF
MIDDLE TENNESSEE. SOME OF THESE STORMS CONTAINED HEAVY DOWNPOUR AND
SMALL HAIL. AS WARM AND HUMID AIR REMAINS OVER THE AREA...A LARGE
LOW PRESSURE SYSTEM TO THE NORTHWEST AND AN APPROACHING COLD FRONT
WILL CONTINUE TO BRING THE POSSIBILITY FOR THUNDERSTORMS THROUGH THE
REST OF THE AFTERNOON.

BRIEF HEAVY DOWNPOURS...SMALL HAIL AND WIND GUSTS OVER 30 MPH WILL
BE THE MAIN FEATURES OF THE STRONGER STORMS. HOWEVER...ISOLATED
SEVERE STORMS WILL BE POSSIBLE. SEVERE STORMS COULD PRODUCE LARGE
HAIL AND STRONG WINDS.

STAY TUNED FOR WEATHER UPDATES. MONITOR THE LATEST INFORMATION FOR
POSSIBLE WARNINGS IF THUNDERSTORMS APPROACH YOUR AREA.

13

The radar

The Nashville radar (KOHX), 125 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Cumberland

When
April 26, 2:50 PM CST to 3:02 PM CST
Where
Cumberland County, 10.7 mi WNW of Crossville to 9.7 mi NNW of Crossville
Rating
EF0
Path length
7.94 mi
Path width
50 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
36.009, -85.207

A EF0 tornado uprooted several trees and took part of a roof of a mobile home at 1159 Tanner Rd. Off Exit# 311 on I-40, just north and east of I-40, a small wooden building was destroyed, and two trees were snapped. Also a few metal shingles came off a metal shed in the McClanahan Drive through Jonia lane area. A riding lawn mower was hurled 200 yards in a field behind a church.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyThe tornado archive for Tennessee, 2007Warnings in Tennessee, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21876.